Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 372, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 21, 2003, 11:27 AM CDT for Carroll County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2003, 11:27 AM CDT (16:27 UTC)
- Expired
- Jul 21, 2003, 12:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Carroll County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 211627 SVRMEM TNC017-211700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1128 AM CDT MON JUL 21 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST TENNESSEE * UNTIL NOON CDT. * AT 1126 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HUNTINGDON...MOVING SOUTHEAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH NOON CDT INCLUDE... VALE... HOLLOW ROCK...BRUCETON... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3615 8842 3603 8852 3588 8810 3602 8797 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:45 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 21, 9:45 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 945 AM CDT MON JUL 21 2003 88D SHOWS SHOWERS OVER NW PART OF CWA IN ASSOCIATION WITH A FRONT NOW IN CENTRAL MO. EXPECT THESE SHOWERS TO PERSIST THIS MORNING. SOME SEVERE TRWS MAY POP THIS AFTERNOON DUE TO JUICY PATTERN THAT IS SET UP. STORMS THAT DEVELOP SHOULD PRODUCE MAINLY HIGHS WINDS AND HAIL. FRONT TO WORK ITS WAY SLOWLY THROUGH THE AREA...SO ANOTHER ROUND OF WEATHER IS EXPECTED AGAIN TUESDAY. FRONT SHOULD BE THROUGH MIDSOUTH BY WEDNESDAY. COOLER DRIER WEATHER IS STILL EXPECTED AFTER THE FRONT PASSES. .MEG...NONE. RENCH
Hazardous weather outlook, Jul 21, 3:49 AM CDT, 7 hours 38 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 349 AM CDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH AREA THIS AFTERNOON AND TONIGHT. A COLD FRONT IS MOVING SOUTHWARD THROUGH MISSOURI...AND WILL MOVE SLOWLY INTO THE AREA THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE COLD FRONT...AND SEVERAL OF THESE STORMS MAY BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH ANY STORMS THAT BECOME SEVERE. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL AGAIN BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH DURING THE DAY ON TUESDAY. THE COLD FRONT WILL STILL BE IN THE MIDSOUTH AREA. SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED...WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...AND AGAIN ON TUESDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 34 min |
| Jul 21, 12:49 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin | 41 min |
| Jul 21, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.